Kentucky, 2006Damaging Wind in Kentucky, May 26, 2006
May 26, 2006 · NWS JKL · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at May 26, 8:44 PM EST, 2 hours 59 minutes earlier.
Area forecast discussion, May 26, 8:44 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
944 PM EDT FRI MAY 26 2006
.DISCUSSION...
SHORT TERM...
WILL UPDATE FORECAST SHORTLY TO REMOVE EVENING WORDING AS SHOWERS
HAVE ENDED. RIDGING AT THE SURFACE AND ALOFT WILL CONTINUE THROUGH THE
HOLIDAY WEEKEND KEEPING OUR WEATHER WARM AND MAINLY DRY.
&&
.PREV DISCUSSION...
309 PM EDT FRI MAY 26 2006
SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
APPROACHING COLD FRONT AND COLDER POCKET OF MID-LEVEL AIR
HAS LED TO SCATTERED CONVECTION. SOME OF THE STORMS HAVE PULSED UP TO
SEVERE LIMITS. EXPECT THIS CONVECTION TO DIE OFF WITH LOSS OF HEATING
AND AS SFC CONVERGENCE ALONG THE COLD FRONT BECOMES MORE DIFFUSE WITH
TIME. UPPER LEVEL RIDGING WILL COMMENCE TOMORROW...WITH HIGH TEMPERATURES
WELL INTO THE 80S FOR SATURDAY AND SUNDAY AND SUBSIDENCE PROVIDING
ENOUGH OF A CAP TO SUPPRESS CONVECTION.
EXTENDED...(MONDAY THROUGH FRIDAY)
UPPER LEVEL RIDGING BEGINS TO WANE AND SHIFT EASTWARD ALLOWING FOR
BETTER MOISTURE RETURN...AND DIURNALLY DRIVEN CONVECTION EACH
AFTERNOON AND EVENING THROUGH THE MIDDLE OF NEXT WEEK. A COLD FRONT
WILL EVENTUALLY DROP DOWN OUT OF THE NORTH...WHICH THE GFS CONTINUES
TO BE THE FASTER MODEL ON THE PROGRESSION. GIVEN LATEST HPC GUIDANCE
AND ECMWF CONSISTENCY...WILL LEAN TOWARD THIS SLOWER SOLUTION...
HOLDING THE FRONT BACK UNTIL NEXT FRIDAY.
1051 AM EDT FRI MAY 26 2006
14Z SFC ANALYSIS SHOWS THE SFC LOW PASSING BY DTW WITH A COLD FRONT
TRAILING THROUGH THE WESTERN OHIO VALLEY AND SOUTHWEST ALONG THE OHIO
RIVER. ON THE REGIONAL MOSAIC RADAR...INSTABILITY SHOWERS HAVE BROKEN
OUT THROUGH SOUTHERN OHIO...MUCH OF WEST VIRGINIA...AND ARE JUST
DEVELOPING OVER NORTHEAST KENTUCKY. EXPECT THESE TO INCREASE IN
COVERAGE DURING THE AFTERNOON WITH SOME THUNDER DEVELOPING.
HOWEVER...DO NOT ANTICIPATE THE CONVECTION BECOMING WIDESPREAD OR
ORGANIZED. THE CURRENT FORECAST HAS THIS WELL IN HAND. WITH SOME
CLOUD BREAKS FOR SUNSHINE LIKELY DURING THE AFTERNOON THE FORECAST
TEMPERATURES ALSO LOOK IN GOOD SHAPE. WILL ISSUE A QUICK UPDATE TO
CLEAN UP THE AFTERNOON WORDING AND MAKE MINOR TWEAKS IN THE GRIDS.
632 AM EDT FRI MAY 26 2006
MADE A QUICK EARLY MORNING UPDATE TO REFRESH FIRST PERIOD FORECAST
FOR LULL IN SHOWER AND THUNDERSTORM ACTIVITY. STILL EXPECT
CONVECTION TO REFIRE LATER THIS AFTERNOON. ALSO EXPECT THE SUN MAY
PEAK OUT FROM TIME TO TIME...BUT BULK OF DAY SHOULD SEE MOSTLY
CLOUDY SKIES. UPDATED ZONES ALREADY ISSUED...REST OF FCST PACKAGE TO
FOLLOW.
449 AM EDT FRI MAY 26 2006
REMNANTS OF SHOWER AND THUNDERSTORM ACTIVITY ARE SLOWLY DISSIPATING
THIS MORNING AFTER A VERY ACTIVE OVERNIGHT. SURFACE BOUNDARY IS
STILL TO OUR WEST. THIS BOUNDARY...ALONG WITH THE UPPER LEVEL TROUGH
AXIS WILL NOT PUSH THROUGH UNTIL LATER TODAY. SO EXPECTED ANOTHER
LULL IN PRECIP WITH SOME CLEARING LATER THIS MORNING. THEN EXPECT
AFTERNOON HEATING WILL CAUSE SHOWERS AND THUNDERSTORMS TO REFIRE
ALONG THE BOUNDARY AS IT CREEPS THROUGH THE AREA. EXPECT ANY RISK
FOR SEVERE WEATHER TO BE LIMITED...MORE TO OUR SOUTH IN THE TN
VALLEY WHERE BEST INSTABILITY AND DYNAMICS WILL BE.
MEGASTRONG UPPER LEVEL RIDGING WILL DEVELOP OVER THE EASTERN CONUS
OVER THE NEXT SEVERAL DAYS. FCST SOUNDINGS ARE SHOWING SOME WEAK
SUBSIDENCE TONIGHT. THIS COMBINED WITH GRADUAL CLEARING AND RECENT
PRECIPITATION SHOULD SET UP FAVORABLE CONDITIONS FOR FOG TO DEVELOP
LATE TONIGHT FOR PRETTY MUCH THE ENTIRE AREA. EXPECT AREAS OF FOG
MAY BE LIMITED TO THE VALLEY LOCATIONS SUNDAY MORNING WITH SLIGHTLY
DRIER AIR MIXING DOWN SATURDAY AFTERNOON. HOWEVER...MODEL GUIDANCE
IS ADVERTISING A REPEAT IN THE DEVELOPMENT OF FOG...EVEN ALONG THE
RIDGES. AND WITH FCST SOUNDINGS SHOWING EVEN STRONGER SUBSIDENCE
SATURDAY NIGHT INTO SUNDAY MORNING...DECIDED NOT SINGLE OUT THE
VALLEY AREAS AT THIS TIME.
DECENT SFC HIGH PRESSURE WILL HELP PUSH TODAYS SFC BOUNDARY JUST TO
OUR SOUTH OVER THE NEXT 24 HOURS. HOWEVER...THE NAM AND GFS
ADVERTISE A RATHER RAPID RETURN OF MOISTURE FROM THE SOUTH AS THE
SFC HIGH PRESSURE CENTER AND UPPER LEVEL RIDGE AXIS SHIFT QUICKLY
EASTWARD. THIS WILL SET THE STAGE FOR MAINLY DIURNALLY DRIVEN GARDEN
VARIETY SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE UPCOMING WORK
WEEK. CONSEQUENTLY WENT WITH A CHANCE OF SHOWERS AND THUNDERSTORMS
EACH AFTERNOON AND EVENING THROUGH THE BULK OF THE WEEK...WITH AN
INCREASING CHANCE OF POPS AS EACH DAY PASSES FROM MONDAY THROUGH
THURSDAY. ANOTHER FRONTAL BOUNDARY WILL TAKE AIM AT THE AREA LATE
THURSDAY NIGHT OR FRIDAY. WILL HAVE TO WAIT AND SEE IF THIS SYSTEM
IS STRONG ENOUGH TO USHER IN SOME DRYER...COOLER AIR FOR THE
FOLLOWING WEEKEND.
MOS GUIDANCE WAS IN GOOD AGREEMENT AND PREVIOUS SHIFTS MAX/MIN TEMPS
GRIDS LOOKED RIGHT ON TARGET. SO LITTLE IF ANY CHANGES CHANCES TO
THE ISC TEMPS GRIDS. ONLY CHANGE TO THE EXTENDED WAS TO ADJUST POPS
TO PUT A STRONGER EMPHASIZE ON EXPECTED DIURNALLY DRIVEN SHOWER
ACTIVITY.
300 AM EDT FRI MAY 25 2006
WILL LET REMAINDER OF THE WATCH COUNTIES EXPIRE AT 3 AM EDT. SEVERE
THREAT HAS DIMINISHED...AS THE STRONGEST STORMS HAVE PUSHED OUT OF
THE CWA. A FEW THUNDERSTORMS REMAIN...MAINLY SOUTH OF HIGHWAY 80.
MAIN FOCUS WILL BE ON HYDRO FOR THE NEXT FEW HOURS FOR THE
SOUTHWESTERN COUNTIES...AS A FEW CELLS CONTINUE TO TRAIN OVER THE
AREA. UPDATED FORECAST ALREADY SENT.
925 PM EDT THU MAY 25 2006
ANOTHER QUICK UPDATE TO THE ZONES TO ADJUST POPS AS LINE OF SHOWERS
AND THUNDERSTORMS HAS ENTERED THE BLUEGRASS COUNTIES. ALSO ADDED THE
SEVERE THUNDERSTORM WATCH. UPDATED ZONES ALREADY OUT.
706 PM EDT THU MAY 25 2006
JUST MADE A QUICK UPDATE TO UPDATE THE TIMING OF THE THUNDERSTORMS
AND ADD THE TORNADO WATCH TO THE FAR SOUTHWESTERN COUNTIES OF THE
CWA.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
JOHNSTONE
Hazardous weather outlook, May 26, 4:41 AM EST, 19 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
541 AM EDT FRI MAY 26 2006
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-271245-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
541 AM EDT FRI MAY 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING.
ALSO...FOG IS EXPECTED TO DEVELOP LATE TONIGHT. VISIBILITIES MAY DROP
BELOW ONE QUARTER OF A MILE AT TIMES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
FOG IS EXPECTED TO DEVELOP LATE SATURDAY NIGHT INTO SUNDAY MORNING.
VISIBILITIES MAY DROP BELOW ONE QUARTER OF A MILE AT TIMES.
THERE IS A CHANCE FOR THUNDERSTORMS EACH AFTERNOON AND EVENING...FROM
MONDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
RAY
Thunderstorm Wind, Clay
- When
- May 26, 11:43 PM EST to 11:47 PM EST
- Where
- Clay County, Manchester
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $3,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.150, -83.750
Garage blown down. Trees also down. Damage occurred in Paces Creek area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arizona, May 26, 20062 deaths · 1 event
- Hail and Damaging Winds in Georgia, May 26, 2006$542,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Tennessee, May 26, 2006$115,000 · 3 in hail · 13 events
- Hail and Damaging Winds in North Carolina, May 26, 2006$50,000 · 1.75 in hail · 21 events
- Tornado and Hail in Virginia, May 26, 2006$85,000 · F0 · 8 events
- Flash Flooding and Hail in Tennessee, May 26, 2006$57,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in Kansas, May 26, 2006$55,000 · 52 kt wind · 9 events
- Damaging Wind in Maryland, May 26, 2006$75,000 · 50 kt wind · 1 event
- High Wind in Nebraska, May 26, 20065 injured · 60 kt wind · 2 events
- Hail and Damaging Winds in Missouri, May 26, 2006$42,000 · 1 in hail · 4 events
- Damaging Wind in Tennessee, May 26, 2006$45,000 · 65 kt wind · 1 event
- Damaging Winds and Lightning Strikes in Alabama, May 26, 20061 injured · $20,000 · 60 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505451.